Thunderstorm Wind, Bradley
- When
- December 27, 11:04 AM CST
- Where
- Bradley County, 2 mi SW of Banks
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 33.550, -92.305
Large limbs were blown down.
Thunderstorms developed in southern Arkansas in advance of a cold front on the morning of the 27th. One storm became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Thunderstorms developed in southern Arkansas in advance of a cold front on the morning of the 27th. One storm became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 27, 10:57 AM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1057 AM CST SAT DEC 27 2014 .UPDATE... CDFNT WAS SITUATED ACRS CNTRL AR AT LATE MRNG...ROUGHLY RUNNING ALONG THE HWY 67/167...I-30 CORRIDOR. TEMPS HAVE BEEN SLOLY FALLING BEHIND THE FNT...WITH UPR 30S TO MID 40S NOTED. READINGS IN THE MID AND UPR 50S ARE COMMON IN ADVANCE OF THE FNT. WL CONT TO SEE PDS OF RAIN AND A FEW STORMS ACRS THE SERN HALF OF THE FA THIS AFTN. A FEW STORMS COULD PRODUCE MARGINALLY SVR HAIL. MEANWHILE...COLDER AIR WL CONT TO ADVECT INTO NWRN AR. HAVE ALREADY SEEN A RAIN/SNOW MIX OCCUR OVR PARTS OF FAR NWRN AR. INCLUDED SOME MIXED PRECIP OVR PARTS OF N-CNTRL AR LATE THIS AFTN AS THE COLDER AIRMASS DEEPENS IN THOSE AREAS. HRLY TEMPS HAVE BEEN UPDATED TO REFLECT CURRENT TRENDS AND FOR TIMING OF THE CDFNT THRU THE REST OF THE FA THIS AFTN AND EARLY TNGT. SLOLY FALLING TEMPS WL CONT OVR NRN AND WRN AR...WITH NEARLY STEADY THEN A GRADUAL DROP IN READINGS ELSEWHERE AS THE AFTN PROGRESSES. ALL UPDATED PRODUCTS HAVE BEEN SENT. /44/ && .PREV DISCUSSION... /ISSUED 546 AM CST SAT DEC 27 2014/ AVIATION... A COLD FRONT WILL MAKE ITS WAY THROUGH THE STATE TODAY WITH WINDS SHIFTING OUT OF THE NORTH ACROSS ALL TAF SITES BY 00Z. RAIN WILL CONTINUE FOR MUCH OF THE DAY TODAY. IFR AND LIFR CONDITIONS WILL BE POSSIBLE THROUGH THE DAY TODAY. PRECIPITATION WILL BE COMING TO AN END FIRST ACROSS KHRO AND KBPK DURING THE OVERNIGHT HOURS...WITH RAIN CONTINUING ELSEWHERE THROUGH THE END OF THE TAF PERIOD. PREV DISCUSSION... /ISSUED 446 AM CST SAT DEC 27 2014/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT A COLD FRONT IN NORTHWEST ARKANSAS THIS MORNING WILL SLOWLY PUSH THROUGH THE REGION...AND WILL BE ALONG THE MISSISSIPPI RIVER THIS EVENING. THE FRONT WILL BRING LIKELY CHANCES OF RAIN TODAY...WITH ISOLATED THUNDERSTORMS POSSIBLE. A STORM SYSTEM WILL FORM ALONG THE FRONT IN LOUISIANA THIS EVENING...AND WILL TRACK INTO NORTHERN MISSISSIPPI DURING THE PREDAWN HOURS SUNDAY. THE PRESENCE OF THE SYSTEM WILL KEEP RAIN GOING TONIGHT...ESPECIALLY ACROSS THE SOUTHEAST HALF OF THE STATE. LIGHT RAIN WILL LINGER SOUTH AND EAST OF LITTLE ROCK ON SUNDAY. OTHERWISE...CLEARING WILL TAKE PLACE FROM THE WEST AS HIGH PRESSURE BUILDS INTO THE AREA. IT WILL ALSO TURN A LITTLE COOLER. OVERALL RAINFALL WITH THIS EVENT WILL NOT BE HEAVY. AMOUNTS FROM A TENTH TO A QUARTER INCH WILL BE NOTED ACROSS THE NORTHERN/WESTERN COUNTIES...WITH HALF INCH TO INCH TOTALS FARTHER SOUTH/EAST. IT WILL BE DRY ON MONDAY WITH CLOSE TO SEASONAL TEMPERATURES. A STRONG AREA OF ARCTIC HIGH PRESSURE WILL LOOM TO THE NORTHWEST. THE LEADING EDGE OF THE HIGH WILL BE MARKED BY A NEW COLD FRONT...WITH THE FRONT GOING THROUGH WITHOUT PRECIPITATION. TEMPERATURES WILL BEGIN TRENDING DOWNWARD HEADING INTO THE EXTENDED PERIOD. LONG TERM...WEDNESDAY THROUGH FRIDAY HIGH PRESSURE IS IN CONTROL OF ARKANSAS TO START THE LONG TERM WITH THE COLDEST DAY OF THE FORECAST ON WEDNESDAY. HIGH TEMPERATURES ACROSS NORTHERN ARKANSAS MAY STRUGGLE TO REACH FREEZING. MODELS AGREE THAT HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH THURSDAY BEFORE IT SLIDES OFF TO THE EAST. SOUTHERLY WINDS WILL RETURN...AS WILL A RETURN OF MOISTURE AS A SURFACE LOW DEVELOPS ALONG THE WESTERN GULF COAST. MODELS SOMEWHAT DISAGREE ON THE TIMING AND TRACK OF THE SURFACE LOW...BUT EVEN WITH THE SOMEWHAT WARMER TRACK OF THE GFS...IT APPEARS SOME FORM OF WINTRY PRECIPITATION WILL BE POSSIBLE ACROSS NORTHERN ARKANSAS. AT THIS TIME...WITH THIS MUCH UNCERTAINTY...DO NOT HAVE ENOUGH CONFIDENCE TO GO ABOVE CHANCE POPS AT THIS TIME FOR FRIDAY. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1055 AM CST SAT DEC 27 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-281100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1055 AM CST SAT DEC 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF RAIN WILL CONTINUE ACROSS THE STATE...WITH GENERALLY LIGHT RAINFALL AMOUNTS EXPECTED. THERE IS THE POTENTIAL FOR ISOLATED THUNDERSTORMS IN AREAS SOUTH OF A LINE FROM CAMDEN TO BRINKLEY. WHILE A STRONG STORM WITH LARGE HAIL CAN NOT BE RULED OUT...THIS WILL NOT BE A WIDESPREAD SEVERE WEATHER EVENT. THERE IS THE POTENTIAL FOR SOME SNOW FLAKES MIXING IN WITH RAIN ACROSS THE HIGHER TERRAIN OF NORTHERN AND WESTERN ARKANSAS LATE THIS AFTERNOON INTO THIS EVENING. THIS WILL MAINLY BE NORTH OF A LINE FROM MENA...TO CLINTON...TO ASH FLAT. NO ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PRECIPITATION WILL TAPER OFF SUNDAY FROM WEST TO EAST WITH COLDER AIR MOVING INTO THE STATE FOR THE NEW WORK WEEK. WEDNESDAY WILL BE THE COLDEST DAY OF THE WEEK WITH AFTERNOON HIGH TEMPERATURES STRUGGLING TO REACH THE FREEZING MARK ACROSS NORTHERN ARKANSAS. PRECIPITATION WILL RETURN TO THE FORECAST AS THE NEXT STORM SYSTEM WILL MAKE ITS WAY TOWARDS ARKANSAS LATE THURSDAY AND INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1036 AM CST SAT DEC 27 2014
ARZ066>068-271705-
BRADLEY AR-CALHOUN AR-OUACHITA AR-
1036 AM CST SAT DEC 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN OUACHITA...
SOUTHEASTERN CALHOUN AND WESTERN BRADLEY COUNTIES UNTIL 1100 AM
CST...
AT 1034 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTHWEST OF CALION...OR 6 MILES
NORTHEAST OF NORPHLET...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
HAMPTON... LANARK... HERMITAGE...
HARRELL... HAMPTON MUNI ARPT... JERSEY...
ARTESIAN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3335 9254 3337 9257 3335 9261 3335 9262
3336 9264 3365 9241 3347 9210 3332 9249
3331 9253
TIME...MOT...LOC 1636Z 230DEG 34KT 3337 9255
226The Little Rock radar (KLZK), 143 km away, was scanning. The volume nearest the first event began at 17:03 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, December 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 546480.